#antidepressants – New Blog post #Remeron #BPD #SideEffects

I’ve been struggling with antidepressants for almost 3 years. I say struggling because the side effects always seem to outweigh any benefit I can get from them. I really struggle when I’m not on any meds. My lows are so very low that it becomes difficult to do anything. Staring at the walls is my favorite pasttime when I’m that low. The tears just flow and I can’t control the negative thoughts. You’d think that there couldn’t be any side effects that would make me want to go back to that except for the fact that I’m gaining so much weight. I’ve gained 40 pounds in the past couple years and my BMI was already in the obese category.

What do you do? I can’t keep gaining weight. I have never weighed this much. I get winded going up a flight of stairs. My therapist keeps pushing me to exercise. Yes, I know that exercise is good for me. I also know that when I was in high school I was overweight and I was on the track team and I worked out every single day! Every time I try to start exercising I end up getting dizzy or my legs get rubbery. Last summer I tried just taking my dog for a walk every day. I ended up getting achillies tendonitis in both my ankles that was so bad for a while that any walking had me limping. I still get pain from them but I’ve managed to heal up enough that I can now at least walk regular amounts. Of course now I’m afraid to do anything.

Everyone will respond to this with their exercise tips and that isn’t going to help. Yes I know swimming would be a great thing to do. It’s not going to happen. I get myself all ready to start some program and I try, I really do but it doesn’t do anything. I joined a gym a couple years ago. I did cardio kick boxing religiously and never saw any results. I went for 6 months. All it did was increase my appetite. I never lost any weight.

My psychiatrist had put me on Topamax. One of the side effects of Topamax is weight loss. The only problem is that at the dose that actually works to curb my appetite it causes horrible gastrointestinal upset. My stomach churns the entire day and I never know when I’m going to have to make a mad dash to the bathroom. I stayed on it for a month hoping that I would get used to it and it was like that the entire time. My doc had me drop down the dose but at a dose that’s low enough to not cause stomach upset it doesn’t help my appetite.

I hate that Remeron is the one antidepressant that works so well for me. If you look online most of the people that stop taking it stop because of the weight gain. It’s like showing me the way out of the bottom of the well only to push me right back down into it again.

Advertisements

2 thoughts on “#antidepressants – New Blog post #Remeron #BPD #SideEffects

  1. scienerf says:

    Sorry to hear your struggling with this, believe me I’m not gonna come up with any diets or exercise regimes for you because I have the same problem along with the fact I’m a binge eater. All you can do is try, try to keep your diet healthy and do the exercise you can do, at least with your dog you have a great reason to go walking even if like me you don’t manage every day. ((hugs)) 🙂

Feedback is appreciated

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s